Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking fluoxamine. Getting burning inside head and temporary blackout vision. Side effect?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2003
Answered : 725 Questions
Question
MY DAUGHTER STARTED TAKEN FLUVOXAMINE 25MG. PLUS RISPERIDONE 1MG ABOUT WEEK AGO. SHE IS HAVING PERIODS WHERE HER VISION GOES BLACK. THE FLUVOXAMINE IS TAKEN THE PLACE OF LEXAPRO 10MG WHICH SHE STARTED ON THE 4TH OF APRIL. LEXAPRO WAS MAKING HER PANIC ATTACKS WORSE. MY QUESTION IS TODAY SHE TOLD ME THAT IS FEELS LIKE INSIDE HER HEAD IS BURNING, IS IT HER MEDS THAT IS CAUSING THIS? SHE ALSO HAS AN EATING DISORDER WHICH WE ARE MAKING GREAT PROGRESS ON. THE VISION GOING TO BLACK START WITH THAT BUT WENT AWAY BUT NOW HAVE RETURNED. 2 DAYS AGO WE HAD BLOODWORK AND EYE EXAM DONE EVERYTHING WAS PERFECT.
Posted Mon, 27 May 2013 in General Health
 
 
Answered by Dr. Nehal Shah 5 hours later
Hi,
Thanks for using XXXXXXX

Burning inside the head can be due to Fluoxamine. It is common side effects and it occurs during initial days of antidepressant drug. It usually last for few days but in some case, it may last longer and need to be replaced.

Temporary blackout vision may also be possible due to side effect of fluoxamine and/or risperidone. However, physical causes like temporary hypoglycemia need to be ruled out.

You should consult her treating psychiatrist for detailed evaluation and management.

I hope I have addressed your concern.

Feel free to revert to me in case if you have any query.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Taking fluoxamine. Getting burning inside head and temporary blackout vision. Side effect? 3 days later
Dr. Shah, Thank you for answering my question. The information about both medications is what I thought was causing the problems. I have tried to contact her Psychiatrist but have not gotten a response. We will be changing doctors. Thank you again.
Sincerely, XXXXXXX
 
 
Answered by Dr. Nehal Shah 3 hours later
Hi XXXXXX,

Thanks for the words of appreciation for me.

I feel good that information provided by me is helpful to you.

I hope you will get a proper advice from your psychiatrist.

Feel free to revert to me in case if you have any concern.

If you do not have any query, please close the discussion and rate the answer.

Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor